MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CORTEX SCREW SELF-TAPPING 40MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CORTEX SCREW SELF-TAPPING 40MM; SCREW, FIXATION, BONE
Model Number 214.840
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code: ktt.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported that the head of a 4.5mm cortex screw broke off during a retrograde nailing of midshaft open femur fracture on (b)(6) 2018.The screw hit the femoral nail as the surgeon was inserting the screw in the femur; the head of the screw broke off.A considerable amount of time was spent performing fluoroscopy and attempting to retrieve the screw.The threads of the screw were removed.The head of the screw could be seen on fluoroscopy but was deep in the quadricep muscle and could not be retrieved without harming the patient.The surgery was successfully completed with patient outcome as expected.Concomitant device reported: retrograde femoral nail (part number unknown, lot number unknown, quantity 1).This report is for one (1) 4.5mm cortex screw self-tapping 40mm.This is report 1 of 1 for (b)(4).

Brand Name
4.5MM CORTEX SCREW SELF-TAPPING 40MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7520238
Report Number2939274-2018-52214
Device Sequence Number11145264
Product Code HWC
UDI-Device Identifier10886982154699
UDI-Public(01)10886982154699
Combination Product (Y/N)N
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.840
Device Catalogue Number214.840
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2018
Initial Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;